Alert archive / Kansas / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Topeka, KS
NWS Topeka, KS issued this red flag warning at Mar 6, 2007, 11:06 AM CST for Anderson County, Coffey County, Lyon County, Kansas. It took effect at Mar 6, 2007, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2007, 11:06 AM CST (17:06 UTC)
- In effect from
- Mar 6, 2007, 12:00 PM CST
- Expired
- Mar 6, 2007, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS, Lyon County, KS
The radar
The Topeka radar (KTWX), 89 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 376 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KTOP 061706 RFWTOP RED FLAG WARNING NATIONAL WEATHER SERVICE TOPEKA KS 1106 AM CST TUE MAR 6 2007 ...THE NATIONAL WEATHER SERVICE IN TOPEKA...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR PORTIONS OF KANSAS. THE RED FLAG WARNING IS IN EFFECT FROM NOON THROUGH 6 PM CST TODAY ACROSS PORTIONS OF EAST CENTRAL KANSAS... KSZ054-058-059-070000- /O.NEW.KTOP.FW.W.0001.070306T1800Z-070307T0000Z/ LYON-COFFEY-ANDERSON- 1106 AM CST TUE MAR 6 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITIES ACROSS PORTIONS OF EAST CENTRAL KANSAS... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. VERY LOW RELATIVE HUMIDITIES OF LESS THAN 20 PERCENT COMBINED WITH SOUTHERLY SUSTAINED WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 25 MPH WILL PRODUCE DANGEROUS CONDITIONS FOR THE SPREADING OF FIRES DURING THE AFTERNOON HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY FUELS...STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BLAIR
1 follow-up statement
000 WWUS83 KTOP 070004 RFWTOP RED FLAG WARNING NATIONAL WEATHER SERVICE TOPEKA KS 604 PM CST TUE MAR 6 2007 ...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE... KSZ054-058-059-070115- /O.EXP.KTOP.FW.W.0001.000000T0000Z-070307T0000Z/ LYON-COFFEY-ANDERSON- 604 PM CST TUE MAR 6 2007 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. .WINDS WILL CONTINUE TO DECREASE BELOW RED FLAG WARNING CRITERIA AND RELATIVE HUMIDITY VALUES WILL RISE THROUGH THE EVENING. THE FIRE WEATHER CONDITIONS WILL THEREFORE IMPROVE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Mar 6, 4:19 AM CST, 6 hours 47 minutes earlier.
Area forecast discussion, Mar 6, 4:19 AM CST, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 419 AM CST TUE MAR 6 2007 .DISCUSSION... THE LATEST WATER VAPOR SATELLITE ALONG WITH THE 00Z UPPER AIR MAPS SHOWED A BROAD UPPER RIDGE ACROSS THE WESTERN CONUS WITH A DOWNSTREAM UPPER TROUGH ACROSS THE NORTHERN TWO THIRDS OF THE EASTERN CONUS. A LOW AMPLITUDE UPPER TROUGH WAS MOVING EAST ACROSS CA UNDER THE UPPER LEVEL RIDGE. THE 200 AM SURFACE MAP SHOWED A FRONTAL BOUNDARY EXTENDING FROM NORTHEAST OK WEST-NORTHWEST ACROSS SOUTHWEST KS. TEMPERATURES WERE IN THE 40S SOUTH OF THIS BOUNDARY WITH 30S AND UPPER 20S NORTH OF THE BOUNDARY. A LEE SURFACE TROUGH WAS LOCATED ACROSS THE HIGH PLAINS EXTENDING FROM EASTERN MT...SOUTHWARD ACROSS EASTERN NM. TODAY AND TONIGHT....BOTH THE GFS AND NAM SHOW THE LONGER WAVE LENGTH 5H TROUGH ACROSS THE EASTERN GREAT LAKES AND NEW ENGLAND SHIFTING EAST TODAY. A 5H TROUGH OVER CENTRAL CANADA WILL DIG SOUTHEAST INTO THE UPPER MIDWEST THROUGH THE DAY. MEANWHILE THE LOW AMPLITUDE 5H TROUGH OVER CA WILL MOVE EAST ACROSS THE GREAT BASIN. THE BOUNDARY ACROSS SOUTH CENTRAL KANSAS AND NORTHEAST KS WILL GRADUALLY LIFT NORTH ACROSS THE CWA THIS MORNING AND STALL OUT ALONG THE NE BORDER BY AFTERNOON. THE NAM CONTINUES PLACING A FICTITIOUS SNOW FIELD ACROSS THE NORTHERN COUNTIES. THERE WILL BE A SURFACE TEMPERATURE GRADIENT ACROSS THE NORTHERN COUNTIES OF THE CWA...ALONG AND NORTH OF THE SURFACE BOUNDARY. SOUTH OF THE BOUNDARY TEMPERATURES SHOULD WARM INTO THE 60S WITH NEAR 70 DEGREE READINGS POSSIBLE ACROSS THE SOUTHERN COUNTIES. FORECAST SOUNDINGS SHOW AN EML AT 900MB WITH 12 DEG C PARCELS ACROSS THE CWA...AREAS SOUTH OF THE FRONT WILL LIKELY SEE THE BOUNDARY LAYER MIX UP TO THE 900MB LEVEL CAUSING THE WARMER PARCELS TO MIX DOWN DRY ADIABATICALLY TOWARDS THE SURFACE...THUS TEMPERATES MAY REACH THE UPPER 60S. CLOSER TO THE FRONT THE MIXED BOUNDARY LAYER MAY NOT BE AS DEEP SO I PLACED LOWER TO MID 60 TEMPERATURES ACROSS THE CENTRAL COUNTIES. HOWEVER...IF THE BOUNDARY LAYER DOES MIX A BIT DEEPER THE CENTRAL COUNTIES OF THE CWA MAY SEE HIGHS IN THE MID TO UPPER 60S. ALONG AND NORTH OF THE BOUNDARY EAST TO SOUTHEASTERLY SURFACE WINDS WILL KEEP TEMPERATURES IN THE 50S. AS THE 5H TROUGH OVER CENTRAL CANADA DIGS SOUTHEAST INTO THE UPPER MIDWEST...CAA ACROSS THE NORTHERN PLAINS WILL CAUSE THE SURFACE RIDGE TO BUILD SOUTHWARD ACROSS NE AND INTO THE NORTHERN COUNTIES OF THE CWA BY LATE AFTERNOON. THE COLD FRONT WILL MOVE SOUTHWARD ACROSS THE CWA THROUGH THE NIGHT CAUSING WINDS TO SHIFT TO THE NORTH. WEDNESDAY AND WEDNESDAY NIGHT...THE LOW AMPLITUDE 5H TROUGH ACROSS THE GREAT BASIN WILL MOVE EAST-SOUTHEAST ACROSS CO INTO WESTERN KS. THE LIFT AHEAD OF THIS 5H TROUGH WILL INCREASE THE CLOUD COVER DURING THE MORNING HOURS OF THURSDAY...BUT ATTM THE LOW-LEVELS OF THE ATMOSPHERE LOOK TOO DRY FOR ANY MEASURABLE PRECIP...THOUGH SNOW FLURRIES OR SPRINKLES MAY BE POSSIBLE ACROSS THE CWA DURING THE MORNING HOURS. THE 5H TROUGH WILL MOVE INTO MO AND NORTHEAST OK DURING THE AFTERNOON HOURS. THE SURFACE RIDGE WILL AMPLIFY SOUTHWEST ACROSS KS INTO THE NORTHERN TX PNHDL. LOW-LEVEL CAA WILL KEEP TEMPERATURES COOLER ACROSS THE CWA ON WEDNESDAY. HIGHS WILL STRUGGLE INTO THE 40S ACROSS THE NORTHERN AND CENTRAL COUNTIES. THE EXTREME SOUTHERN COUNTIES MAY REACH INTO THE LOWER 50S. THE CLOUD COVER SHOULD DECREASE FROM WEST TO EAST DURING THE AFTERNOON HOURS AS THE 5H TROUGH AXIS MOVES EAST ACROSS THE CWA. THE SURFACE RIDGE WILL SHIFT EAST OF THE CWA DURING THE NIGHT AND WINDS WILL GRADUALLY VEER TO THE SOUTHEAST AFTER MIDNIGHT. OVERNIGHT LOWS WILL BE IN THE UPPER 20S ACROSS THE NORTHERN COUNTIES WITH LOWER 30S SOUTH. ANOTHER 5H TROUGH WILL MOVE ONSHORE ACROSS THE WESTERN CONUS DURING THE NIGHT. THURSDAY...THE WESTERN CONUS 5H TROUGH WILL SPLIT INTO TWO SEPARATE PIECES...THE MORE AMPLIFIED 5H TROUGH WILL LIFT NORTHEAST ACROSS THE NORTHWEST CONUS OVER THE LONGER WAVE LENGTH 5H RIDGE...WHILE THE SOUTHERN SECTION WILL MOVE EAST ACROSS GREAT BASIN TOWARDS THE CENTRAL AND SOUTHERN HIGH PLAINS BY 00Z. A LEE SURFACE TROUGH WILL DEEPEN ACROSS THE HIGH PLAINS ON THURSDAY. LOW-LEVEL WAA AHEAD OF THE LEE TROUGH WILL HELP TO WARM HIGH TEMPERATURES INTO THE LOWER 60S ACROSS MOST OF THE CWA THURSDAY AFTERNOON. THE SOUTHERLY WINDS AT THE SURFACE AND 850MB WILL ALSO TRANSPORT RESIDUAL GULF MOISTURE NORTHWARD. THURSDAY NIGHT AND FRIDAY...THE LOW AMPLITUDE 5H TROUGH WILL MOVE EAST INTO WESTERN KS AND OK. SYNOPTIC SCALE ASCENT AHEAD OF THE 5H TROUGH COMBINED WITH WAA/ISENTROPIC LIFT MAY PROVIDE THE CWA WITH A CHANCE OF SHOWERS AND PERHAPS SOME ISOLATED ELEVATED THUNDERSTORMS. THUNDERSTORM CHANCES WILL DEPEND ON THE DEGREE OF INSTABILITY AND MOISTURE RETURN THURSDAY NIGHT. FOR NOW I HAVE KEPT IN THE SLIGHT CHANCES FOR THUNDERSTORMS. THE GFS IS A BIT MORE AMPLIFIED WITH THE 5H TROUGH AND SHOWS MORE QPF ACROSS THE EASTERN CWA THAN DOES THE 6Z NAM. ATTM I KEPT THE CHANCE POPS IN FOR FRIDAY MORNING. THE 5H TROUGH AXIS SHOULD MOVE ACROSS EASTERN KS AND OK DURING THE AFTERNOON BRINGING AN END TO THE RAIN CHANCES. HIGH TEMPERATES ON FRIDAY WILL DEPEND ON THE SPEED OF THE 5H TROUGH AND CORRESPONDING SURFACE FRONT. THE FRONT SHOULD MOVE INTO THE NORTHERN COUNTIES DURING THE EARLY AFTERNOON AND THEN PUSH SOUTH ACROSS THE ENTIRE CWA DURING THE REMAINDER OF THE AFTERNOON HOURS. HIGHS WILL BE COOLER ACROSS THE NORTHERN COUNTIES BEHIND THE BOUNDARY WITH LOWER TO MID 50S. HIGHS WILL BE IN THE UPPER 50S TO LOWER 60S AHEAD OF THE FRONT ACROSS THE CENTRAL AND SOUTHERN COUNTIES. FRIDAY NIGHT THROUGH MONDAY...THE GFS FCST MODEL SHOWS THE 5H TROUGH ACROSS THE LOWER MS RIVER VALLEY PHASING WITH THE LONGER WAVE LENGTH 5H TROUGH OVER THE GREAT LAKES AND OHIO RIVER VALLEY. THIS WOULD KEEP EASTERN KS IN DRY NORTHWESTERLY FLOW ALOFT. THE COLDEST AIR WOULD STAY NORTHEAST OF THE CWA. HIGH TEMPERATURES WILL BE IN THE 50S WITH LOWER 60S BY MONDAY. THE CURRENT EXTENDED FORECAST GRIDS LOOK GOOD AND NO CHANGES WERE MADE. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 6, 4:39 AM CST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 439 AM CST TUE MAR 6 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-071200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 439 AM CST TUE MAR 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT AND FRIDAY ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Kansas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.